Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

On diazepam and morphine for back pain. Starting getting nocturnal enuresis. Any advice?

User rating for this question
Very Good
Answered by

Spine Surgeon
Practicing since : 2002
Answered : 322 Questions
I am 25 and have had a previous micro discectomy on L5/S1 in October 2011. however in July 2012 I slipped and now have disc bulges again at levels L3/L4, L4/L5 and L5/S1. I am on lots of medication including diazepam and morphine (severedol & zomorph) omepraZole, baclofen, and until recently naproxen- for which I was take. Off of due to stomach pain, sickness and bloating. I have recently starting getting nocturnal enuresis something I have not had before. This started about the end of September. It's not very night but its getting to the point of bothering me. It does not smell and being a microbiologist have a number of microscopes at home so analysed a mid stream urine under there. I also have increased trouble with passing stool despite being on movicol, senna and lactulose please help offer some advice because as you can imagine I'm very embarrassed.
Posted Sat, 24 Nov 2012 in Osteoporosis
Answered by Dr. Rahul D Chaudhari 46 minutes later
Thanks for the query.

I understand your situation.

First of all I would like to know why you are on so many medication? Is your back pain or leg pain that worse to take so many medication including morphine?

I believe that all your complaints are related to the side effects of the medicines you are taking. Also It is not advisable to continue morphine and diazepam for prolong time. It is important to treat the root cause.

For nocturnal enuresis Imipramine or desmopressin may help you to relieve but these have high relapse rate once you stop them. Please let me know more about about your back problem, so that we could see if any thing can be done to relieve your pain as medicine is only a temporary solution to the problem and morphine dependency could become a great problem for you in future.

Above answer was peer-reviewed by
Follow-up: On diazepam and morphine for back pain. Starting getting nocturnal enuresis. Any advice? 1 hour later
I am on so much medication due to predominantly leg pain. I have neuromuscular spasms in response to the severe pain.

I has some lumbar nerve root and facet joint injections about 5 weeks ago but despite originally having some relief I am now in worse pain. The next step may be further microdiscectomys or fusion. I did ask about disk replacements. I had a gandolinium MRI 3 days ago busy.

Previously In 2011 it took 3 years to recognise I had a disc problem and I was on medication for a longer period. I also ended up with cauda equina syndrome.

I just want to live my life as a normal 25 year old but instead I have a wheelchair as
my left leg gives way from numbness and my right painful. My doctors monitor me closely with all the medication especially my GP but they feel that I need it for my pain and spasms which is priority at the moment until the next step can be taken. My main question was can the incontinence be due to my discs?

Thank you
Answered by Dr. Rahul D Chaudhari 1 hour later
Thanks for writing back.
Cauda equina syndrome indicates weakness in legs and bowel bladder dysfunctions. Do you have the incontinence since that episode or has it started recently? If it has started recently, then it is unlikely due to disc. Again if it is due to disc then it should happen in day time as well. I think it is more likely to be due to stress.
I would suggest that you try some other therapies such as physical therapy, TENS, acupuncture and cognitive behavioral therapy to relieve the stress and depression that is typically associated with chronic pain. Also, if the injection did not relieve the pain then we need to think twice before doing any repeat surgery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor